This entire post probably should be labeled as “TMI” but since many asked, I’ll share what I found out today from the doctor. It’s nothing bad.
For years and years my cholesterol has been just barely over the “normal” levels. Different doctors through the years have suggested meds and because I’m not much on taking anything, I’ve resisted. Last year, the doctor here suggested we try Lovaza, which is a high level of fish oil. I’ve taken four per day faithfully for the past year.
For 25 years, I’ve been on hormone replacement therapy and last year decided I should stop taking those. I talked to the doctor about it and he said he didn’t have a problem with me taking them or not taking them so I didn’t. When I saw him the other day, the first thing he said was “How are you doing not taking hormones?” and I honestly told him . . not so good! The summer was miserable. I was hot all the time. I got a frowny face on my electric bill! :) I told him that I thought I could take just two or three of the lowest dose hormones and make it and he said that was fine.
Goodness . . I’m sounding like an elderly, sickly woman, aren’t I?
For probably 10 years, I’ve taken thyroid meds. Once, maybe 5 years ago, my blood work showed that my meds were too low. They increased them and the next blood work showed my levels were too high and I ended up back on the original dosage and that worked fine for all these years.
Last year, my Vitamin D levels were low so the doctor put me on a Vitamin D prescription and I was to take one pill per week. I’ve done that for a year.
So, I had blood work on Tuesday and I was a total failure! I failed all my tests. Vitamin D levels were lower than before I started taking the prescription. I just knew that after working in the garden and yard so much that my levels were going to be too high. Thyroid levels were low and cholesterol was up!
The doctor and I talked today and he said that low hormones can cause the thyroid levels to go down and can contribute to cholesterol being high so he wants me to take hormones every day for three months, along with my same dosage of thyroid meds and the Lovaza and instead of taking 1 Vitamin D pill per week, I’ll take three, and he’ll re-check all the levels in three months.
I’m going to live . . maybe I’ll have more energy. The doctor asked me if I had been tired and I told him yes, but I had attributed it to the time change. I’m ready to go to sleep when it gets dark! When my parents were here, my mom asked me a few times if I was tired and I told her yes, but I’m always tired. So, maybe we’ll get all my numbers right and I won’t be tired any more. Try keeping up with me then!